Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking amlovas AT for high BP and coffee for low BP. Should I take amlovas AT for low BP?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
Hi Doctor, My mom has sometimes High BP as well as sometimes Low BP. Doctor has suggested to take 1/2 Amlovas AT in case of High BP though she was taking it regularly for 3 years approx. In Low BP she was told to take coffee. But another doctor advised to take Amlovas AT even in Low BP. I am extremely confused of what to do. Please suggest
Posted Wed, 15 May 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 32 minutes later

Thanks for writing to WWW.WWWW.WW
1. How high and how low her BP goes (levels)? Do you check it under similar conditions and at almost same time of day? It should be checked under stress free condition. I am saying so because it not common to have wide variation in BP. More frequently in old patients the problem is a combination of high BP on lying down and low BP on standing (i hope your mother does not have that).
2. Does she get any symptoms at the time of low BP, and how frequently this happens? Can you detail me the circumstances under which this happen? Please let me know if she has any other illness like diabetes, kidney disease, liver disease or neurological disease.

I will be glad to discuss further once you are back with these details.

sukhvinder XXXXXXX
Above answer was peer-reviewed by
Follow-up: Taking amlovas AT for high BP and coffee for low BP. Should I take amlovas AT for low BP? 1 hour later
hi Doctor,
I can tell you that the levels are
on 21st April, its 182/90
22nd and 23rd normal condition as told by our doctor
on 24th April, its 142/74

And yes my mother don't have high BP on lying down and low BP on standing.
Your 2nd point -
Symptoms are. In case of low BP she loose all energy levels. And think of lying down only.
Mostly it happens once in a day, and can occur any day. When he left taking the dosage of Amlovas AT for the last 15 days. She don't have any problem. but again after 15 days problem erupts. There are no specific condition, but I do say when she took tension or feel sad she has this problem. She don't have any other illness like diabetes, kidney disease, liver disease or neurological disease.
In case of High BP she told me that her head and eyes gets heavier. and the right part of the head has pain which slow down after some time.
Answered by Dr. Sukhvinder Singh 2 hours later

Thanks for providing the details.

1. Our BP varies with the mental and physical activity we undertake. The physical or mental stress increases it, while relaxation/sleep decreases it. We have to see if the BP is fluctuating, is it commensurate with the level of physical or mental stress? That will explain the things. Her problems seems to be originating from tension or feeling of sadness rather than fall in BP which could be a bystander only.

2. If the lowest level of BP is 142/74 mmHg, my advise will be to continue the medication daily, religiously, and take BP measurements at same time of day, when she is relaxed and not at the time when she is feeling low/tense/sad. That will give us a true picture of fluctuation. The goal is for the BP to be less than 140/90 mmHg rather than 180.

3. Even after following these instructions, if the BP fluctuations are large, then she must be seen by her doctors both by a cardiologist and a neurologist (because disturbances of autonomic nervous system may result in such fluctuations; although common conditions are not present with her as per history)

I hope I have clarified the things to you. Feel free to write if there are any more doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor